| Model Number |
QC-4-12-3D |
| Medical Device Problem Codes |
Detachment of Device or Device Component (2907); Unintended Movement (3026); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/12/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received information regarding an axium coil that had resistance and detached prematurely.The patient was undergoing a coil embolization procedure to treat multiple intracranial aneurysms in the right internal carotid artery (ica).The aneurysm being treated with the complaint coil had a max diameter of 6mm and neck diameter of 4mm.Blood flow and vessel tortuosity were normal.It was reported that the axium coil and all accessory devices were prepared as indicated in the instructions for use (ifu).An axium coil (model: qc-6-20-3d) was used to form the hoop.The complaint coil (model: qc-4-12-3d, lot: 223109281) was then being used for filling but the microcatheter was pushed out of the aneurysm.An attempt was made to retract the coil and redeliver the microcatheter into the aneurysm but there was strong resistance with the coil in the middle of the microcatheter during attempt to retract.After several attempts, it was found that the coil had detached from the pusher.There was no damage observed to the catheter.The coil was replaced to continue the procedure.There was no harm or injury to the patient.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information received reported the catheter was not a medtronic product.No attempts were made to detach the coil.The coil was removed from the patient and not implanted at the intended location.No medical or surgical intervention was needed.
Additional Manufacturer Narrative
Product analysis: as found condition (condition of returned device): an axium implant coil was returned for analysis within a shipping box; within a sealed biohazard pouch; within an opened axium implant coil outer inner pouch and within a dispenser track.The unknown catheter used during the event was not returned.Visual inspection/damage location details: the model and lot numbers for the unknown catheter used during the event were not provided; therefore, compatibility could not be assessed.The axium prime coil was returned within introducer sheath.The actuator interface, positive load indicator, coupler tube, and break indicator were found to be intact.This is indicative mechanical method detachment was not attempted.The axium prime coil pushwire was found to be kinked at ~16.4cm from proximal end.The pushwire was found to be broken at distal end.The distal assembly and implant coil were not returned.No other anomalies were observed.Testing/analysis (including sem reports): n/a conclusion: based on the analysis performed, the customers report of ¿premature detachment¿ was unable to be confirmed as the axium implant was returned with the implant already broken and not returned.The root cause could not be determined.The customer reported no manual detachment of implant was attempted.Since the implant coil and included detach element were not returned for analysis, any contributing factors could not be determined.A possible cause for premature detachment is the coil not being retracted in a one-to-one motion with the implant pusher during repositioning.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.